108th MOA Annual Convention By the Sea: June 7-9th, 2019
Samoset Resort, Rockport, ME
The Maine Osteopathic Association's 108th Annual Oceanside Convention will be held during Jun 07 - 09, 2019 at Samoset Resort Golf Club, Rockport, Maine. We anticipate approval for around 20 AOA Category 1-A CME Credits (AAFP Prescribed credits also available). Topics will be relevant to primary care physicians and similar specialties.
Join us for CME & relaxation on Maine's beautiful coastline! This is a family-friendly weekend with many special events & activities such as a lobster dinner (additional charge), Kids Camp, Fun Run/Fitness activities, plus resort access to golf, 2 swimming pools, fitness center and more!
Featuring Keynote Speaker: Charles Radis, DO
"Go by Boat: From New Jersey to Maine, an osteopathic physician’s unique practice on the Casco Bay Islands "
About the book "Go By Boat": Fresh out of training, Dr. Chuck Radis convinces his wife, Sandi, to move to Peaks Island to fulfill a Public Health scholarship obligation. Absent-minded and initially oblivious to island mores, Dr. Radis slowly adapts to a medical practice where x-rays and advanced laboratory testing are available only on the mainland. When he travels to the outer islands of Casco Bay for house calls, he relies on his physical examination skills and a Bass-Master tackle box filled with emergency medications to successfully manage his patients. Read the first chapter of his book here!
Objectives for this session:
1. To provide clinicians with both the advantages and drawbacks of practicing remote medicine in a rural setting.
2. To encourage young physicians to strike out on a different, sometimes more difficult path, beyond employment by a hospital.
3. To remind physicians that there was a time, not so long ago, that a humanistic connection to our patients was easier in the era before the electronic medical record.
What's the MOA Convention all about?
See highlights from last year's Annual Convention below.
Draft Program Agenda*
20 AOA Category 1-A CME Credits
19 AAFP Prescribed Credit Anticipated
Friday, June 7th, 2019 8.5 Hrs CME
7:00- 8:00 am Breakfast Lecture: Co-Prescribing Benzodiazepines & Opioids
Presented by Elisabeth Fowlie Mock, MD
8:00-9:30am Panel: Common Psych Cases
Panelists: Ryan Smith, DO & others (TBA)
9:30- 10:00 am Exhibit Hall Break
10:00-11:00am Frequent Summer ER Visits
Presented by Joel Kase, DO
11:00-12:30pm Lunch Keynote: Go by Boat: From New Jersey to Maine, an osteopathic physician’s unique practice on the Casco Bay Islands
Presented by Charles Radis, DO
12:30- 2:00 pm Health and Wellness: The Challenges for Medical Health Professionals
Medical Professionals Health Program (Guy Cousins, LCSW & others)
2:00- 2:30 pm Exhibit Hall Break
2:00-2:30pm Past President's Council Meeting
Afternoon Plenary Sessions
2:30-3:30 pm Use of Hypnosis in Medicine
Presented by Brian Kaufman, DO
3:30-4:30pm An Osteopathic Approach to the Use of Stem Cells and TRP with Ultrasound Guidance
Presented by John Herzog, DO
Friday Evening Special Events
5:00pm Fun Run/Walk/Bike-- 5k With Prizes!
6:00- 7:30 pm Opening Reception/Lobster Dinner
The Landings Restaurant—Transportation Provided, Tickets Required, Limited Quantity
Available!, $35/ pp, call MOA office to reserve 207-623-1101
Saturday, June 8th, 2019 7.5 hrs CME
7:00- 8:00 am Breakfast Lecture: Improving Outcomes for Patients with Type II Diabetes-- Lessons from FQHCs
Maine Primary Care Association: Christopher Pezzullo, DO; Sarah Morrill, RN, BSN, HNB-BC & Physician Panelists
8:00 -9:00 am Update on Auto Immune Disorders & Biologics
Charles Radis, DO
9:00- 10:00 am Migrant and Seasonal Farm Worker Health in Maine
Cheryl Seymour, MD
10:00- 10:30 am Exhibit Hall Break
10:30-12:00pm MOA Business Meeting
(1 hr CME) Including AOA Update from William Mayo, DO, AOA President &
ACOFP President Robert DeLuca, DO, FACOFP dist.
12:00- 1:30pm MOA Awards Luncheon & Presidential Inauguration –All welcome!
Afternoon Breakouts, Choose a Track:
Track A. OMT
1:30-3:30pm Introduction to Balanced Ligamentous
(2 hrs) Tension Principles Exploration-- Presented by Gretchen Sibley, DO
3:30-5:00pm OMT in the Age of Technology
(1.5 hrs) Presented by Stephanie W. Collins, DO
Track B. Topics in Family Medicine
Sponsored by ME ACOFP
1:30-3:00pm Panel Discussion: Practicing Rural Family Medicine
(1.5 hrs) Panelists: Merideth Norris, DO; Charles Radis, DO; Jack Forbush, DO; Roger Pelli, DO; Cheryl Seymour, MD
3:00-4:00pm Firearm Safety: Into the Exam Room
James Maier, MD
4:00-5:00pm ACOFP Chapter Meeting & National Update
Saturday Evening Special Events
4:45-10:00pm CAMP MOA: Dinner, Crafts and more activities for kids — FREE!
(Children must be registered in advance, 3 yrs old and up)
5:00-7:00pm Reception Honoring David Scaccia, DO,
Incoming MOA President Hors D’oeuvres & entertainment
Sunday, June 9th, 2019 4.0 Hrs CME
8:00– 9:00 am Breakfast Lecture: Depression Treatment in Older Adults: Evidence-based Prescribing
Presented by Elisabeth Fowlie Mock, MD
9:00-10:00 am Hot Topics: Lyme & Immunizations
Presented by Emil Lesho, DO
10:00-11:00 am Considerations in Sexual Health & Wellness
11:00- 12:00 pm Diagnostic & Therapeutic Update in Dermatology
Presented by Scott Drew, DO
*Please note: The MOA's professional and public education committee reserves the right to adjust
the program agenda and speakers as deemed necessary without advance notice.
Register Now Below or Download our Registration Brochure for mail/fax registration.
Opening Reception Lobster Dinner is BACK!
Join us at The Landings Restaurant for great views, food fresh from the sea, & great company!
Don't forget to Reserve your tickets for the Opening Reception/Lobster Dinner!
Limited Quantity Available
Friday, June 7th, 2019
The Landings Restaurant in Rockland (Transportation from the Samoset is provided)
Tickets $35/pp, limited quantity still available
House made bread with dipping oil
Prime rib Carving Station
Blueberry bread pudding with caramel sauce
Hors D'oeuvres served prior to buffet. Cash Bar Available.
Call the MOA at 207-623-1101 to purchase your tickets!
(Or order during online event registration)
Dinner, crafts and more for kids -- FREE!
The MOA Welcomes children between the ages of 3 years and 12 years to participate in age-appropriate activities in a safe environment located at the Samoset Resort.
While parents enjoy an evening out, an experienced and professional staff will provide childcare in a safe and educational on-site environment. Your child will enjoy a pizza party, fun-filled games, balloons, face painting, arts and crafts, and more.
Saturday, June 8th, 2019 -- 4:45pm - 10pm
Interested in Signing up your child(ren)?
Download the release form Here.
Bring with you to the convention or fax to 207-623-4228
Need a Hotel Room?
The Samoset Hotel is completely booked for June 6-9th at this time. We apologize for the inconvenience, but would like to recommend a number of great options nearby:
Rockland Harbor Hotel
The MOA has secured some Harborview Balcony Rooms for $134.10/night (plus tax). Please Call and mention that you will be with the MOA Convention. Book by May 30th to get this great rate!!
Possible shuttle to and from The Samoset for meetings (6 min drive)
New This Year! Get 15% off a service at The Samoset Spa*
(*excludes seasonal specials)
Call the Spa at 207-593-1575 to book your massage, facial, manicure or other treatment. Just mention that you are attending the Maine Osteopathic Association Convention and receive 15% off!
Don't delay! Appointments are limited.
Learn more about the offerings at the Spa here.